Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 3, NWS Miami, FL

January 6, 2018

NWS Miami, FL issued this small craft advisory at Jan 6, 2018, 2:58 PM EST. It took effect at Jan 7, 2018, 2:55 AM EST. It was in force for 37 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2018, 2:58 PM EST (19:58 UTC)
In effect from
Jan 7, 2018, 2:55 AM EST
Expired
Jan 8, 2018, 4:00 PM EST
In force
37 hr
Issued by
NWS Miami, FL

The text

As transmitted.

044 
WHUS72 KMFL 061958
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
258 PM EST Sat Jan 6 2018

AMZ650-651-670-671-070400-
/O.NEW.KMFL.SC.Y.0003.180107T1200Z-180108T2100Z/
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
258 PM EST Sat Jan 6 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM SUNDAY TO 4 PM EST
MONDAY...

The National Weather Service in Miami has issued a Small Craft
Advisory, which is in effect from 7 AM Sunday to 4 PM EST Monday.

* Winds and Seas...East winds 15 to 25 kt with infrequent gusts 
  up to 30 kt. Seas 5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

http://www.weather.gov/miami
3 follow-up statements
503 
WHUS72 KMFL 070755
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
255 AM EST Sun Jan 7 2018

AMZ650-651-670-671-072145-
/O.EXT.KMFL.SC.Y.0003.180107T0755Z-180108T2100Z/
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
255 AM EST Sun Jan 7 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST MONDAY...

* Winds and Seas...East winds 15 to 25 kt with gusts up to 30 
  kt. Seas 6 to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

http://www.weather.gov/miami
066 
WHUS72 KMFL 071932
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
232 PM EST Sun Jan 7 2018


AMZ650-651-670-671-080900-
/O.CON.KMFL.SC.Y.0003.000000T0000Z-180108T2100Z/
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
232 PM EST Sun Jan 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST MONDAY...

* Winds and Seas...East winds 15 to 20 kt with gusts up to 30 
  kt. Seas 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

http://www.weather.gov/miami
897 
WHUS72 KMFL 080842
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
342 AM EST Mon Jan 8 2018

AMZ650-651-670-671-082100-
/O.CON.KMFL.SC.Y.0003.000000T0000Z-180108T2100Z/
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
342 AM EST Mon Jan 8 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* Winds and Seas...East winds 15 to 20 kt with gusts up to 25 
  kt. Seas 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that 7+ foot seas are expected to 
produce hazardous wave conditions to small craft. Inexperienced 
mariners, especially those operating smaller vessels should avoid 
navigating in these conditions.

&&

$$

http://www.weather.gov/miami

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 6, 12:39 PM EST, 2 hours 19 minutes earlier.

Area forecast discussion, Jan 6, 12:39 PM EST, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1239 PM EST Sat Jan 6 2018

.AVIATION...East coast currently oscillating between N and NNE
this afternoon, still expected to veer a little more NE through
the remainder of the afternoon. Current radar puts the potential
for a few SHRA VCNTY KMIA this afternoon. Given cloud heights, may
see brief MVFR cig FL030. A little more uncertain if drainage
flow develops tonight, but models suggest at least more inland TAF
sites decouple and become NNW after sunset. KMIA/KFLL likely to
stay more NNE through period. Better chances for Atlantic showers
near the coastal terminals late tonight into Sun.

&&

.PREV DISCUSSION... /issued 918 AM EST Sat Jan 6 2018/

UPDATE...Sprawling high pressure lies across the Central US
this morning with a secondary high center across the northern Gulf
coast. The high will continue to build eastward today, with the
morning sounding showing low level flow just above the surface
already northeasterly. With a little more daytime heating in the
next hour or two, should see winds across the region become
northeast and gusty at times at the gradient tightens.

Fetch off the Atlantic will bring a warmer day with highs reaching
into the mid-upper 60s for most of South Florida. Ongoing light
showers over the local Atlantic are being enhanced by the
convergence of the offshore flow near the coast and NE flow over
the water. A few of these may brush the east coast at times as
winds veer onshore. Otherwise, no significant changes to the
ongoing forecast under partly cloudy skies.

PREV DISCUSSION... /issued 250 AM EST Sat Jan 6 2018/

DISCUSSION...
TODAY AND TONIGHT: High pressure building to our north will allow
the low level wind flow to veer to a more zonal pattern across the
region today. With the flow becoming more northeasterly, there will
be higher surface moisture across South Florida. A few light
showers are possible over the Atlantic waters and over the east
coast. Temperatures will continue to slowly moderate today with
highs in the mid to upper 60s.

Tonight temperatures will also be warmer then the past few
nights. Lows will be in the low to mid 40s interior and west coast.
With temps in the low to mid 50s in the east coast metro and upper
50s near 60 for the Atlantic coastal areas.

SHORT TERM: Temperatures will continue to moderate as we move
throughout the rest of the weekend into early next week. High
temperatures will be back into the 70s with a slight chance of
showers possible over the Atlantic waters and east coast.

LONG TERM: As we move into the middle of next week we look towards
the next feature to impact our weather pattern. Models are
developing a rather robust low pressure system in the Gulf of
Mexico moving into our region Tuesday into Wednesday. The low will
bring an increase in moisture and rain chances across the area
for the middle of next week. High and low temperatures should be
right around normal for this time of year.

MARINE...High pressure to the north will dominate the weather
pattern this weekend. Winds will be ENE around 15 to 20 knots.
Waves will be between 4 to 6 feet in the Atlantic 2 to 4 feet in
the Gulf through this weekend. A few showers are possible over the
local Atlantic the next few days, with increasing rain chances by
next week.
&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  51  69  62  75 /  20  40  30  30
Fort Lauderdale  54  70  63  75 /  20  20  20  30
Miami            54  71  63  77 /  10  20  20  30
Naples           45  71  55  78 /   0   0   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Sunday evening for FLZ168-172-173.

AM...None.
GM...None.
&&

AVIATION...88/ALM
Hazardous weather outlook, Jan 6, 10:14 AM EST, 4 hours 44 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1014 AM EST Sat Jan 6 2018

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
070315-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1014 AM EST Sat Jan 6 2018

...High Risk of Rip Currents All Atlantic Beaches...
...Chilly Overnight Temperatures Continue in Northwestern Interior...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip currents: Lifeguards along the Atlantic beaches of South Florida
have reported an increase in rip currents this morning. There is now a
high risk of Rip Currents along the east coast beaches of South
Florida today.

Temperatures: Temperatures across the northwestern interior of South
Florida may drop into the low to mid 40s late tonight, with the
coldest temperatures generally west of Lake Okeechobee.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

An moderate to high risk of rip currents is expected to continue
through the weekend along the Atlantic beaches.

Marine conditions could deteriorate with the arrival of the next
cold front mid-week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 10:19 AM ESTRip Current StatementMFLBroward, Miami-Dade, Palm Beach57 hr

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.